Alert archive / Arkansas / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 99, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Apr 11, 2005, 2:26 PM CDT for Benton County, Arkansas. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 11, 2005, 2:26 PM CDT (19:26 UTC)
- Expired
- Apr 11, 2005, 3:30 PM CDT
- In force
- 64 min
- Issued by
- NWS Tulsa, OK
- Area
- Counties, with a storm outline in the text
County Benton County, AR
The radar
The Western Arkansas radar (KSRX), 115 km from the middle of the area, began a volume at 19:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 7.4 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 255 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 765 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 153 m²/s²
- 0-3 km storm-relative helicity
- 143 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KTSA 111926 SVRTSA ARC007-112030- /O.NEW.KTSA.SV.W.0099.050411T1926Z-050411T2030Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TULSA OK 226 PM CDT MON APR 11 2005 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BENTON COUNTY IN NORTHWEST ARKANSAS * UNTIL 330 PM CDT * AT 224 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED 5 MILES SOUTHEAST OF HIGHFILL...MOVING NORTHEAST AT 15 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...CAVE SPRINGS...LOWELL...BENTONVILLE...ROGERS...GARFIELD...GATEWAY AND PEA RIDGE. STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 3621 9445 3616 9427 3640 9378 3660 9401 $$
4 follow-up statements
000 WWUS54 KTSA 111948 SVSTSA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 247 PM CDT MON APR 11 2005 ARC007-112030- /O.CON.KTSA.SV.W.0099.000000T0000Z-050411T2030Z/ BENTON AR- 247 PM CDT MON APR 11 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 330 PM CDT FOR BENTON COUNTY... AT 241 PM CDT...WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED NEAR CAVE SPRINGS...MOVING NORTHEAST AT 15 MPH. THIS STORM HAS SHOWN WEAK ROTATION AND PRODUCED A BRIEF FUNNEL NEAR HIGHFILL. SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...LOWELL... BENTONVILLE...ROGERS AND MONTE NE. STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 3629 9432 3620 9426 3626 9400 3644 9416 $$
000 WWUS54 KTSA 112002 SVSTSA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 302 PM CDT MON APR 11 2005 ARC007-112030- /O.CON.KTSA.SV.W.0099.000000T0000Z-050411T2030Z/ BENTON AR- 302 PM CDT MON APR 11 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 330 PM CDT FOR BENTON COUNTY... AT 258 PM CDT...WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED 4 MILES SOUTHWEST OF ROGERS...MOVING NORTHEAST AT 15 MPH. SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...ROGERS. STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 3632 9424 3626 9420 3633 9402 3642 9409 $$
000 WWUS54 KTSA 112021 SVSTSA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 321 PM CDT MON APR 11 2005 ARC007-112030- /O.CON.KTSA.SV.W.0099.000000T0000Z-050411T2030Z/ BENTON AR- 321 PM CDT MON APR 11 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 330 PM CDT FOR BENTON COUNTY... AT 317 PM CDT...WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED 3 MILES SOUTHWEST OF AVOCA...MOVING NORTHEAST AT 20 MPH. SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...AVOCA...GARFIELD AND HILL TOP. STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 3637 9418 3634 9411 3648 9392 3651 9400 $$
000 WWUS54 KTSA 112027 SVSTSA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 327 PM CDT MON APR 11 2005 ARC007-112037- /O.EXP.KTSA.SV.W.0099.000000T0000Z-050411T2030Z/ BENTON AR- 327 PM CDT MON APR 11 2005 ...THE SEVERE THUNDERSTORM WARNING FOR BENTON COUNTY EXPIRES AT 330 PM CDT... THE THUNDERSTORM HAS WEAKENED BELOW SEVERE LIMITS...THEREFORE THE SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE. GUSTY WINDS...SMALL HAIL AND BRIEF HEAVY RAIN WILL STILL BE POSSIBLE WITH THIS STORM AS IT MOVES INTO NORTHEAST BENTON COUNTY. TO REPORT PREVIOUS LARGE HAIL...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN TULSA. LAT...LON 3637 9418 3634 9411 3648 9392 3651 9400 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 11, 2:00 PM CDT, 26 minutes earlier.
Area forecast discussion, Apr 11, 2:00 PM CDT, 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 200 PM CDT MON APR 11 2005 .MESOSCALE DISCUSSION... MOIST CONVECTION HAS DEVELOPED ALONG THE ARKANSAS AND OKLAHOMA BORDER JUST HEAD OF THE DRY LINE WHERE CAP INDECES WERE WEAKEST AND LIFTED INDICES DROPPED TO AROUND -5. THE CELLS ARE BENEATH THE 300MB WIND MAX AND TRYING TO WORK WITH ABOUT 100 MB OF MOISTURE DEPTH. THIS CONVECTION WILL STRUGGLE IN THE BALANCE BETWEEN THE HIGH SHEAR AND SHALLOW MOISTURE. WE HAVE NOTED A WEAK ELEVATED MESOCYCLONE IN THE WASHINGTON COUNTY CELL. IF A MESOCYCLONE CAN BECOME ESTABLISHED THEN THE UPDRAFT WOULD BE AUGMENTED AND A SEVERE THREAT WOULD MATERIALIZE. AS COLD AIR ALOFT SPREADS TOWARD THE DRY LINE...THUNDERSTORMS MAY DEVELOP SOUTHWARD AND AFFECT FAR NORTHEAST OKLAHOMA. THE RAPID UPDATE CYCLE RUNS SHOW INCREASING DOWNWARD MOTION IN SOUTHEAST OKLAHOMA AND THIS MAY BE LIMITING THE STORM POTENTIAL SOUTH OF I-40.
Hazardous weather outlook, Apr 11, 12:40 PM CDT, 1 hour 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
1240 PM CDT MON APR 11 2005
ARZ001-002-010-011-019-020-029-OKZ049-053>076-121000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
1240 PM CDT MON APR 11 2005
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...TODAY AND TONIGHT.
TORNADO.
RISK...LIMITED.
AREA....NORTHWEST ARKANSAS.
ONSET...LATE AFTERNOON AND EVENING.
SEVERE THUNDERSTORM.
RISK...ELEVATED.
AREA...FAR EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...LATE AFTERNOON AND EVENING.
AREA AT GREATEST RISK...NORTHWEST ARKANSAS.
FIRE WEATHER DANGER.
RISK...ELEVATED...SPREADINDEX=46.
AREA...EASTERN OKLAHOMA.
ONSET...AFTERNOON.
DISCUSSION...
A COLD FRONT/DRYLINE IS CURRENTLY DRAPED NORTH TO SOUTH ACROSS THE
EASTERN PORTION OF THE FORECAST AREA. MOIST AND UNSTABLE AIR IS
RESIDING TO THE EAST OF THIS LINE IN EXTREME EASTERN OKLAHOMA AND
WESTERN ARKANSAS.
THINNING CLOUDS DURING THE AFTERNOON OVER AT LEAST SE
OKLAHOMA WILL ADD SOME SURFACE HEATING TO AN ALREADY UNSTABLE AIR
MASS. THIS COULD ALLOW A FEW STORMS TO DEVELOP AND MOVE
NORTHEASTWARD. WITH GOOD SHEAR AND INSTABILITY IN THIS REGION...
WOULD EXPECT ANY STORMS THAT DEVELOP TO REACH SEVERE LIMITS.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND EVENING.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
TUESDAY...THUNDERSTORM POTENTIAL.
WEDNESDAY...NO HAZARDS.
THURSDAY...NO HAZARDS.
FRIDAY...THUNDERSTORM POTENTIAL.
SATURDAY...THUNDERSTORM POTENTIAL.
SUNDAY...NO HAZARDS
EXTENDED DISCUSSION...
THERE WILL BE A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS ON TUESDAY
AS THE AREA REMAINS UNDER THE INFLUENCE OF THE UPPER LEVEL LOW AS
IT MOVES OUT OF NORTHEAST OKLAHOMA AND INTO MISSOURI.
THERE WILL BE ANOTHER CHANCE OF SHOWERS AND THUNDERSTORMS FRIDAY NIGHT
INTO SATURDAY AS ANOTHER FRONTAL BOUNDARY APPROACHES THE AREA.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.In the hours before
Local storm report, Apr 11, 8:59 AM CDT, 5 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
859 AM CDT MON APR 11 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 AM HAIL CAMERON 35.13N 94.53W
04/11/2005 0.75 INCH LE FLORE OK POST OFFICE
&&
MEBLocal storm report, Apr 11, 10:53 AM CDT, 3 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1053 AM CDT MON APR 11 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0943 PM HAIL GOWEN 34.88N 95.48W
04/10/2005 0.75 INCH LATIMER OK LAW ENFORCEMENT
REPORTED BY WILBURTON PD
&&
RBDThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 11, 4:08 AM CDT | Severe Thunderstorm Warning | TSA | Sebastian | 52 min |
| Apr 11, 3:56 PM CDT | Tornado Warning | TSA | Franklin | 34 min |
| Apr 11, 4:50 PM CDT | Severe Thunderstorm Warning | TSA | Franklin | 55 min |
| Apr 11, 5:14 PM CDT | Severe Thunderstorm Warning | TSA | Carroll | 61 min |
| Apr 11, 5:42 PM CDT | Tornado Warning | TSA | Carroll | 48 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.